I have a son that is 11 and has been diagnosed with ADHD and is on Concerta 36 mg. Lately he has been having problems keeping his hands to himself and also problems with acting out. His grades have dropped in the last quarter. What should I do?
It's possible that your son is displaying normal spectrum child behavior problems which require a systematic plan for behavior management. His behavior may also be the sign of emotional disorder. It's important to figure this out, and the best resource to seek is an evaluation by a child mental health professional. Even if there is no emotional disturbance, the practitioner can talk with you about a behavioral plan.
I would also like to say that my son is reading at a college level and is very intelligent. We have tried counciling before and the counciler said that there was basically nothing that they could do but it wouldnt hurt to continue. I would also like to add that we have had a major living arrangement change last year and went through the usual issues with that. Things seems to have calmed down and approx 6 months after this behavior issue has come to light. It is also affecting my other two younger children with behavior issues. I have talked to my wife about having the dr revisit the medication issue but she does not think it is that. Please any help would be appreciated
My son has been diagnosed with ADHD, ODD, and PTSD. He has been on several medications at various times. We tried Ritalin once to help in the afternoons with homework, which proved disastrous as he became very aggitated, anxious, and jumpy. We found that Adderall (adderrall) did not have the same effect and improved his performance tremendously. I've looked into Concerta which is the same as Ritalin only the delivery method has changed.On the makers website they warn of possible problems with anxiety and aggression for some children. You may need to reevaluate the medication your son is taking and speak with a physician trained in psychopharmaclogy. I'm not a Dr., just a parent of a wonderful child with some problems. Good Luck.
My son, who is 11 was on Ritalin and we noticed the up and down swings of the cycles of the medicine. He was having anger problems and they tried Zyprexa which created a huge problem with wanting to eat all the time. We switched to Risperdal and Concerta and we have seen much improvement. We really have been happy with the progress. I would suggest that you try to find a highly structured program in your school that will help your 11 year old learn to deal with his anger. Our son is quite intelligent, many ADHD kids are. But a Special Ed. has been able to help with the behavior needs of our son.
I know I'm late to this conversation, but just joined - and have a question for 'momt.' How many mg of rispardol does your son take and how quickly did you know that it was the'right' thing for him. My son is a 10 yr old aspergers/add/ocd/still trying to find the exact label kind of kid, and is on Adderall (adderrall). Actually he just started Adderall (adderrall) RX - the Concerta version of the regular Adderall (adderrall) med. He's bright, musical, and attends a special ed school that is trying to push the rispardol+adderall (adderrall) combo. He's a stubborn kid, but I wouldn't call him out of control temperamental, though he's quote unquote lost it a few times on his school bus, where there's very little supervision or intervention from busdrivers or matrons. I appreciate your thoughts.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.